MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ACCULINK¿; STENT, CAROTID

ABBOTT VASCULAR INC. ACCULINK¿; STENT, CAROTID
Model Number 1011344-40
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the moderately to heavily tortuous and heavily calcified lesion in the left carotid artery.The emboshield nav6 embolic protection system (ebs) was advanced; however, resistance with the anatomy was felt.The ebs lost canulation with the catheter and the vessel had to be re-canulated.Next a 4.0x30mm viatrac plus ballon catheter was advanced and the lesion was dilated without issues.A 10tx40x136mm xact self expanding stent system (ses) was being advanced, but resistance with the anatomy was felt therefore it was removed.A 7x10x40mm acculink ses was advanced without issues; however, during deployment the stent jumped and the stent deployed but missed about 20% of the lesion.The previously used 10tx40x136mm xact ses was advanced and deployed at the rest of the 20% of the lesion overlapping with the acculink stent.An angiogram was performed and flow was noted.Went in to retrieve the nav6 filter and it was removed without incident.Repeated angiogram and it was discovered there was no flow and the patient had a spasm which led to a stroke.Medicine and nuro intervention was performed to try and pull out the clot that had formed.The lesion regained some flow.The right carotid artery was canulated and angio taken again and it was noted that there was a clot around the area where the nav6 filter had been during the procedure.The physician does not believe anything came off the filter.Patient woke up from anesthesia and was unable to move their right side.The patient was taken back to the lab later that evening and a clot was confirmed and removed.The patient suffered a stroke.Per the physician, the abbott devices used did not cause or contribute to the reported patient effects.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that as the stent was being deployed interaction with the moderately to heavily tortuous and heavily calcified anatomy resulted in preventing the shaft lumens from moving freely resulting in the stent to jump in a spring like release; thus resulting in the reported malposition of device (stent jumped and the stent deployed but missed about 20% of the lesion).Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ACCULINK¿
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23817449
Report Number2024168-2025-12077
Device Sequence Number10067084
Product Code NIM
UDI-Device Identifier08717648076398
UDI-Public(01)08717648076398(17)270831(10)5091161
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P040012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1011344-40
Device Catalogue Number1011344-40
Device Lot Number5091161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Initial Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown